Accessibility navigation

An elementary proof for the non-bijective version of Wigner's theorem

Gehér, G. P. (2014) An elementary proof for the non-bijective version of Wigner's theorem. Physics Letters A, 378 (30-31). pp. 2054-2057. ISSN 0375-9601

Text - Accepted Version
· Available under License Creative Commons Attribution Non-commercial No Derivatives.
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.physleta.2014.05.039


The non-bijective version of Wigner’s theorem states that a map which is defined on the set of self-adjoint, rank-one projections (or pure states) of a complex Hilbert space and which preserves the transition probability between any two elements, is induced by a linear or antilinear isometry. We present a completely new, elementary and very short proof of this famous theorem which is very important in quantum mechanics. We do not assume bijectivity of the mapping or separability of the underlying space like in many other proofs.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:81505


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation